Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Prescribed Trimethoprim for cellulitis. How to clear the discoloration?

I had cellulitis in the leg in September 2011. My Dr prescribed trimethoprim- sulfamethoxazole to take & Mupirocin Ointment 2%. Fortunately I haven t had a recurrence, but it left some discolorations on my leg. I was wondering what could I use to clear up the discoloration? Or, will it remain? I was told I could use hydroquinone 4%, tretinoin 0.05% & triamcinolone acetonide cream 0.1%, mix them together and that would clear up the discoloration. Is that correct? If so, how long does it take the discoloration to clear up?
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  196
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

The infection has healed with postinflammatory hyperpigmentation. Usually with time pigmentation lightens but to hasten its clearance you can apply the combination suggested by your doctor. The time taken for clearance or reduction in pigmentation varies from person to person. It depends on one's skin type, depth of infection and inflammation. So duration required for clearance would be difficult to predict . However, I can reassure that with the medicine prescribed , it would reduce.

Hope that answers your query.
Answered: Fri, 1 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor